Serum Sickness with Furazolidone

Martin S. Wolfe Office of Medical Services, Department of State, American Embassy, Washington, D.C. 20520, Panama

Search for other papers by Martin S. Wolfe in
Current site
Google Scholar
PubMed
Close
and
Austin L. Moede Office of Medical Services, Department of State, American Embassy, Washington, D.C. 20520, Panama

Search for other papers by Austin L. Moede in
Current site
Google Scholar
PubMed
Close
Restricted access

Two cases of serum sickness from furazolidone (Furoxona®), prescribed for giardiasis in Latin America, are described. No previous case of serum sickness related to this drug has been reported in the United States. Tartrazine (yellow dye number 5), a component of furazolidone tablets (Furoxona) manufactured in Latin American countries but no longer included in the drug (Furoxone®) in the United States is suggested as a possible cause of serum sickness.

Author Notes

Presently Regional Medical Officer, American Embassy, Athens, Greece.

Save